Alert archive / Connecticut / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 9, 2013, 2:16 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 9, 2013, 4:15 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:44 PM EDT | FLASH FLOOD | Cheshire, CT | INTERSECTION OF NORTH BROOKSVALE RD RT 42 NEAR SOUTH MAIN ST RT 10 REMAINS CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WGUS51 KOKX 091816
FFWOKX
CTC007-009-092015-
/O.NEW.KOKX.FF.W.0024.130709T1816Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
216 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 415 PM EDT...
* AT 212 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
ALONG A LINE EXTENDING FROM CHESHIRE TO DURHAM...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF WALLINGFORD TO DURHAM...MOVING
SOUTHEAST AT 5 MPH.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
DURHAM BY 315 PM EDT...
WALLINGFORD BY 320 PM EDT...
NORTH HAVEN AND 7 MILES WEST OF EAST HADDAM BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4144 7243 4137 7289 4153 7316 4157 7288
4155 7286 4158 7283 4156 7282 4158 7280
4159 7269
$$
MALOIT2 follow-up statements
416
WGUS71 KOKX 091925
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT TUE JUL 9 2013
CTC007-091935-
/O.CAN.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX CT-
325 PM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDDLESEX COUNTY...
LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
4141 7265 4137 7289 4153 7316 4157 7290
4157 7288
$$
CTC009-092015-
/O.CON.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
325 PM EDT TUE JUL 9 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHERN NEW HAVEN COUNTY...
AT 322 PM EDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
4141 7265 4137 7289 4153 7316 4157 7290
4157 7288
$$
MALOIT528
WGUS71 KOKX 092011
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT TUE JUL 9 2013
CTC009-092021-
/O.EXP.KOKX.FF.W.0024.000000T0000Z-130709T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
411 PM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR NORTHERN NEW
HAVEN COUNTY...
HEAVY RAINFALL HAS COME TO AN END OVER THE WARNED AREA...THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4155 7287 4146 7273 4142 7274 4144 7269
4141 7265 4137 7289 4153 7316 4157 7290
4157 7288
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:52 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 9, 1:52 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 152 PM EDT TUE JUL 9 2013 .SYNOPSIS... A WEAK FRONT ACROSS SOUTHERN CONNECTICUT WILL GRADUALLY RETURN NORTH THIS AFTERNOON. A WEAK TROUGH APPROACHES WEDNESDAY AFTERNOON...WITH A SLOWLY MOVING FRONTAL SYSTEM AFFECTING THE REGION THROUGH THE END OF THE WEEK. A COLD FRONT SLOWLY MOVES THROUGH THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND THEN STALLS OFFSHORE. HIGH PRESSURE THEN TRIES TO BUILD INTO THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STALLED OUT FRONTAL BOUNDARY ACROSS SOUTHERN CT SERVING AS A TRIGGER IN AN UNCAPPED AIRMASS. THIS COMBINED WITH A LIGHT WEST FLOW ALOFT IS RAISING THE FLOOD THREAT POTENTIAL ACROSS THIS AREA. IN ADDITION...THERE IS SOME ISOLATED CONVECTION POPPING UP ALONG THE SEABREEZE FRONT ON THE NORTH SHORE OF LI. BOTH AREAS WILL BE MONITORED FOR FLOODING. LATEST HRRR MODEL TAKES BOUNDARY SLOWLY NORTH THIS AFTERNOON ALONG WITH THE CONVECTION. ADDITIONAL SCT CONVECTION WILL LIKELY FIRE UP WITH AN APPROACHING SHORT WAVE TROF TO THE NORTH AND WEST OF NYC...BEFORE DISSIPATING NEAR THE COAST EARLY THIS EVE. SEABREEZE BOUNDARY IS ALSO ANOTHER POTENTIAL TRIGGER FOR CONVECTION. DUE TO WEAK STEERING WINDS FROM THE WEST AT 10 KT OR LESS...ANY CONVECTION WILL BE CAPABLE OF BRIEF HEAVY DOWNPOURS. WIND SHEAR IS WEAK WHICH DOES NOT SUPPORT ORGANIZED SEVERE CONVECTION. VERY WARM TEMPS CONTINUE WITH DEWPOINTS INCREASING A TAD AS COMPARED TO YESTERDAY. HEAT INDICES ACROSS NYC METRO AND INTERIOR SHOULD TOP OUT IN THE LOWER 90S ONCE AGAIN. A MODERATE RISK FOR RIP CURRENTS EXISTS AT THE ATLANTIC OCEAN BEACHES OF EASTERN LONG ISLAND TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... WEAK VORTS WILL CONTINUE TO ROTATE THROUGH THE REGION TONIGHT INTO WEDNESDAY...AS A TROUGH DIGS INTO THE GREAT LAKES. AT THE SURFACE...THE BACK DOOR FRONT WILL GRADUALLY PUSH NORTH TONIGHT INTO WEDNESDAY. ON WEDNESDAY...A PRE-FRONTAL TROUGH WILL APPROACH THE REGION IN THE AFTERNOON AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM NEAR HUDSON BAY. MAIN FOCUS FOR ANY SHRA/TSRA TONIGHT SHOULD BE NORTH OF THE REGION WITH LLJ FORCING AND THE NORTHWARD MOVING FRONTAL BOUNDARY OVERNIGHT. OTHERWISE...WITH DIMINISHING INSTABILITY THIS EVENING...WOULD EXPECTED ANY CONVECTION TO GRADUALLY WEAKEN. AN ISOLATED SHRA/TSRA IS POSSIBLE OVERNIGHT WITH INCREASING LLJ...MARGINAL INSTABILITY...AND WEAK VORT ACTIVITY...BUT MAINLY DRY. INCREASINGLY MOIST SOUTHERLY FLOW WILL BRING A POTENTIAL FOR PATCHY FOG AND STRATUS OVERNIGHT. POTENTIAL INCREASES FOR MORE WIDESPREAD CONVECTION ACROSS WESTERN ZONES...BETWEEN APPROACHING PRE-FRONTAL TROUGH AND SEABREEZE BOUNDARY...WEDNESDAY AFTERNOON WITH STRENGTHENING WIND FIELDS AND APPROACHING SHORTWAVE. SEVERE POTENTIAL WILL BE PREDICATED BY AMOUNT OF SUNSHINE...BUT WITH AN INCREASINGLY MOIST AIRMASS A MODERATELY UNSTABLE AIRMASS IS QUITE POSSIBLE IN THE ABOVE MENTIONED AREA. THE OTHER THREAT WILL BE FOR HEAVY RAIN AND POTENTIAL FLASH FLOODING WITH TRAINING CELLS ALONG S/N ORIENTED BOUNDARIES AS PWATS INCREASE TO AROUND 2" AND WARM CLOUD LAYER INCREASES. VERY WARM AND INCREASINGLY HUMID CONDITIONS ON WED...WITH TEMPS IN THE MID TO UPPER 80S NYC/NJ METRO AND INTERIOR...WITH LOWER TO MID 80S ALONG THE COAST IN SOUTHERLY SYNOPTIC FLOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UNSETTLED WEATHER ON TAP FOR THE MIDDLE TO THE END OF THE WEEK AS LOW PRES TRACKING ACROSS EASTERN CANADA DRAGS A COLD THROUGH THE REGION ON THURSDAY. THE FIRST ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL TAPER OFF IN THE FIRST HALF OF WEDNESDAY NIGHT....AND THEN ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS WILL DEVELOP ON THURSDAY AS WEAK LOW PRES DEVELOPS ALONG THE FRONT AND SLIDES THROUGH THE REGION. WITH PWATS AROUND 2"...CAN EXPECT HEAVY RAIN. SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL IMPACT THE REGION THROUGHOUT THE DAY...TAPERING OFF LATE. BASED ON THE MODEST SW FLOW AND BUILDING SEAS...DANGEROUS RIPS APPEAR LIKELY WED AND THU AT THE OCEAN. COLD FRONT WILL BE THROUGH THE REGION THURSDAY NIGHT AND BECOMES NEARLY STATIONARY EAST OF THE AREA. H5 TROUGH/SHORTWAVE MOVES RIGHT OVER THE AREA ON FRIDAY AND THEN STALLS OUT OVER THE AREA. EVEN THOUGH HIGH PRES BUILDS IN AT THE SFC...WILL HAVE TO KEEP AT LEAST CHANCE POPS IN THE FORECAST FOR THE WEEKEND DUE TO THIS UPPER LEVEL SYSTEM OVER THE AREA. RETURN FLOW SETS UP BRINGING AN INCREASE IN THE HEAT AND HUMIDITY AGAIN ON MON. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR FORECAST INTO THIS EVENING FOR ALL SITES EXCEPT KGON. CONVECTION DEVELOPING...ISOLATED TO SCATTERED CONVECTION IS WILL PERSIST THIS AFTERNOON THROUGH 12Z WEDNESDAY...BUT CONFIDENCE IN EXACT TIMING/LOCATION NOT HIGH ENOUGH TO INCLUDE IN TAFS. VSBYS MAY DROP TO MVFR AFTER MIDNIGHT /LOW CONFIDENCE/...THEN LIFT AROUND 13Z WEDNESDAY. FIRST NIGHT OF SOUTHERLY FLOW /AS OPPOSED TO SOUTHWESTERLY/...SO MVFR CIGS ARE NOT EXPECTED...BUT WILL MONITOR TRENDS. EXCEPTION IS AT KGON WHERE IFR CIGS/VSBYS ARE FORECAST BETWEEN 09 AND 14Z WEDNESDAY...WITH MVFR CIGS/VSBYS FORECAST ON EITHER SIDE OF THAT. OCCASIONAL LIFR POSSIBLE AT KGON AROUND 12Z...BUT LOW CONFIDENCE. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. KJFK FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. KLGA FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. KTEB FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. KHPN FCSTER COMMENTS: BEST CHANCE OF TSTMS AFTER 20Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. KISP FCSTER COMMENTS: CONVECTION THROUGH 19Z. ADDITIONAL TSTMS POSSIBLE AFTER 19Z. ANY TSTMS NEAR TERMINAL COULD CAUSE WINDS TO GO VRB BRIEFLY. .OUTLOOK FOR 18Z WEDNESDAY THROUGH SUN... .THU-FRI...SUB VFR FOG/CIGS POSSIBLE DAILY 06Z-14Z. SCT TSTMS POSSIBLE DAILY MAINLY 18Z-04Z WITH SUB VFR POSSIBLE AT TIMES. .SAT...SUB VFR POSSIBLE IN SHOWERS. .SUN...VFR. && .MARINE... SUB SCA CONDS THROUGH TONIGHT WITH GENERAL SW WINDS EXPECTED. WINDS ARE EXPECTED TO GRADUALLY INCREASE ON WEDNESDAY AHEAD OF AN APPROACHING PRE-FRONTAL TROUGH. THERE IS POTENTIAL FOR MARGINAL SCA WINDS ACROSS WESTERN OCEAN WATERS INTO ENTRANCE OF NYC HARBOR LATE WED WITH COASTAL JET. SOUTHERLY FLOW INCREASES ON WEDNESDAY AHEAD OF A SLOWLY MOVING COLD FRONT. THIS WILL BUILD SEAS ON THE OCEAN TO SCA LEVELS BY WEDNESDAY NIGHT...AND SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. OUTSIDE OF THE S SHORE BAYS...WHERE WINDS MAY REACH SCA LEVELS...THE REMAINING WATERS SHOULD REMAIN BELOW SCA LEVELS. HIGH PRES THEN BUILDS NORTH OF THE WATERS FRIDAY THROUGH THE WEEKEND. CONDITIONS ARE THEREFORE EXPECTED TO REMAIN BELOW SCA LEVELS. && .HYDROLOGY... SCATTERED SHOWERS/THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON. AN ISOLATED FLASH FLOOD THREAT EXISTS WITH ANY TRAINING CONVECTION...MAINLY ALONG THE WESTERN SEABREEZE BOUNDARY AND/OR BACKDOOR COLD FRONT. THE FLASH FLOOD THREAT SHOULD INCREASE A BIT ON WEDNESDAY AFTERNOON ACROSS WESTERN PORTIONS OF THE AREA...AS HEAVY RAIN ENVIRONMENT BECOMES INCREASINGLY FAVORABLE AND CONVECTIVE COVERAGE IS EXPECTED TO INCREASE BETWEEN AN APPROACHING PRE-FRONTAL TROUGH AND SEABREEZE BOUNDARY. THE THREAT FOR FLASH FLOODING WILL EXIST IN THE PATH OF ANY TRAINING THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY NIGHT ACROSS THE HSA. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME...FLASH FLOODING IS POSSIBLE WITH ANY TRAINING CONVECTION. RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE IN AN AREA IF THUNDERSTORMS TRAIN OVER THAT AREA FOR AN HOUR. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 9, 7:03 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 703 AM EDT TUE JUL 9 2013 CTZ007-008-010>012-NYZ078>081-177-179-101115- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 703 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-101115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 703 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>075-176-178-101115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 703 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOWLY MOVING FRONTAL SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. A THREAT FOR URBAN AND SMALL STREAM FLASH FLOODING EXISTS WITH ANY TRAINING THUNDERSTORMS ACTIVITY DURING THIS TIME. RAINFALL IN EXCESS OF 2 INCHES IN A HOUR IS POSSIBLE IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 9, 12:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT TUE JUL 9 2013
CTZ006>008-010-011-091745-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
1251 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALLINGFORD TO EAST
HADDAM...OR ALONG A LINE EXTENDING FROM WALLINGFORD TO 6 MILES NORTH
OF CHESTER...AND MOVING NORTHEAST AT 10 MPH.
THESE STORMS WILL BE...
NEAR MERIDEN BY 110 PM.
NEAR MIDDLETOWN BY 120 PM.
NEAR PORTLAND BY 125 PM.
NEAR EAST HAMPTON BY 130 PM.
NEAR CROMWELL BY 145 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4135 7234 4135 7235 4133 7236 4131 7289
4158 7280 4158 7276 4163 7271 4165 7253
4164 7249 4159 7246 4160 7234 4164 7234
4168 7227 4169 7227 4172 7224
MALOITSpecial weather statement, Jul 9, 1:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
125 PM EDT TUE JUL 9 2013
CTZ007-008-012-091830-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
125 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON
COUNTIES...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO
VOLUNTOWN...OR ALONG A LINE EXTENDING FROM SALEM TO 9 MILES SOUTH OF
PLAINFIELD...AND MOVING EAST AT 10 MPH.
THESE STORMS WILL BE...
5 MILES SOUTH OF COLCHESTER BY 140 PM.
NEAR PRESTON BY 205 PM.
NEAR VOLUNTOWN BY 230 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4142 7179 4140 7184 4138 7184 4136 7234
4143 7232 4141 7243 4153 7245 4161 7227
4171 7224 4167 7217 4167 7212 4164 7198
4165 7180 4164 7178
MALOITThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:51 PM EDT | Special Weather Statement | OKX | 54 min | |
| Jul 9, 1:25 PM EDT | Special Weather Statement | OKX | 65 min | |
| Jul 9, 1:47 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 58 min |
| Jul 9, 3:17 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 43 min |
| Jul 9, 3:33 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 117 min |
| Jul 9, 4:48 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 57 min |
| Jul 9, 5:47 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 88 min |
Nearby
Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.